MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; RSP MONOBLOCK HEMI ADAPTER W/RETAINING SCREW

ENCORE MEDICAL L.P. RSP SHOULDER; RSP MONOBLOCK HEMI ADAPTER W/RETAINING SCREW
Model Number 510-99-000
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); No Code Available (3191)
Date of Event 01/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the representative indicated that the original case was due to the patient's glenoid fracturing intra-operatively and used a hemi until the glenoid healed.The surgeon removed the hemi adapter and the 46 head and converted to a reverse as this was the initial plan to the surgery.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the patients glenoid fracturing intra-operatively.The previous surgery and the revision detailed in this investigation occurred 9.4 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(6) surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to this event.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery after treatment of a healed glenoid.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of (b)(6) surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP MONOBLOCK HEMI ADAPTER W/RETAINING SCREW
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7209629
Report Number1644408-2018-00060
Device Sequence Number1036089
Product Code KWS
UDI-Device Identifier00888912144773
UDI-Public(01)00888912144773
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K111735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2022
Device Model Number510-99-000
Device Catalogue Number510-99-000
Device Lot Number639G1098
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date01/22/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-46-016, LOT 917C1122; 520-46-016, LOT 917C1122
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR